MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. INSERTION HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH AND NEPHEW, INC. INSERTION HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 00584305400
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.Our assessment confirmed the insertion handle is stripped.The device shows significant signs of wear/usage.A review of complaint history for the part revealed no prior complaints for the listed batch.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that device was found stripped during surgery.Surgery was completed without the usage of the device and there was no backup available.However, no patient injury was involved and there was no delay to the surgery.

Brand Name
INSERTION HANDLE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7874407
Report Number1020279-2018-01821
Device Sequence Number2218286
Product Code MDM
UDI-Device Identifier00885556621677
UDI-Public00885556621677
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00584305400
Device Lot Number62656522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;